I was taking Calcitonin Salmon for about 6 weeks and i started having severe pain all over my body; every muscle in my body hurt plus my right hip hurt and I lost the mobility in my hip. I cannot tie my shoe, put socks on, and I am having difficulty putting my pants on. Doctors dismiss this but they did an e-ray and MRI which were all negative. They did tell me that it must be some type of inflammation. I am now in physical therapy which is helping with the pain. Needless to say, I stopped using the Calcitonin Salmon Nasal Spray immediately.
Myalgia or body wide muscle pain has been noted to be a side effect of this medicine as well as athrosis, arthritis and polymyalgia rheumatica. Good for you for discontinuing the medicine. Those are side effects one can do without! Were you taking Vitamin D and Calcium supplements with the Calcitonin?
I was taking Calcitonin quite a few years ago, & kept finding that the med was or would crystallize before I was done with it. Anyway, after lots of investigation I found out that even tho' the instructions to the pharmacy & the patient was to keep the med refrigerated, it wasn't being shipped refrigerated. That was making it go bad right away. I certainly hope this wasn't the case for you. I called even the maker & got no where . My doctor switched me to Actonel after that. I don''t know if this could cause your type of problem or not, but any bone building drug is going to cause some discomfort. I've been on them for years, & am now on my last shot, (haha) Forteo. ( the haha is because it's a daily shot) Just some thoughts...
Hi seekermac; I am nannywiz, am on Calcitonin nasal spray for a month. Was scared of the other drugs and settled for this, other than an occasional feeling of fullness in my nose I've had no side effects. None. It scares me sometimes because I was expecting some. Have been reading about this drug tho and it says that some doctors used it for pain. It is one of the oldest drugs used for osteroprosis with new side effects. Costly, but right now I am happy with it and have ordered 3 more bottles. Was going to try Reclast but again there has been talk of blood clots. Until I have a bad side effect I will stay with this. I wonder if you were allergic to something in this medication. Sorry you had all these problems. Hope you are doing better. Nannnywiz
- Calcitonin Information for Consumers
- Calcitonin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Calcitonin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I have been on calcitonin nasal spray for 30 days and it is irritating my stomach Is there anything?
Posted 14 Jul 2010 • 1 answer
Posted 26 Jun 2011 • 2 answers
Posted 14 Sep 2011 • 1 answer
Posted 22 Sep 2011 • 1 answer
Posted 27 Dec 2014 • 1 answer